Alert archive / Maryland / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 12, 2010, 9:13 PM EDT for Talbot County, Maryland. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2010, 9:13 PM EDT (01:13 UTC)
- Expired
- Aug 12, 2010, 10:45 PM EDT
- In force
- 92 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WWUS81 KPHI 130113
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT THU AUG 12 2010
MDZ012-015-019-130245-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
913 PM EDT THU AUG 12 2010
...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT KENT...
QUEEN ANNE'S AND TALBOT COUNTIES...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...PRODUCING HEAVY
RAINFALL...OVER THE CHESAPEAKE BAY ABOUT 20 MILES SOUTHEAST OF
BALTIMORE...MOVING SOUTH AT 25 MPH.
THESE SHOWERS WILL BE NEAR STEVENSVILLE AROUND 920 PM...STEVENSVILLE
SOUTH...CHESTER AROUND 925 PM...GRASONVILLE AROUND 930
PM...COPPERVILLE AROUND 950 PM...TALBOT AROUND 955 PM AND ST.
MICHAELS AROUND 1000 PM.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3873 7625 3866 7635 3874 7635 3876 7640
3877 7640 3875 7635 3887 7626 3882 7621
3883 7620 3894 7624 3890 7624 3893 7628
3884 7638 3885 7639 3905 7631 3900 7627
3898 7620 3863 7614
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:12 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 12, 9:12 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT THU AUG 12 2010
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER NORTHERN NEW ENGLAND AND THEN
ACROSS THE MID ATLANTIC STATES THROUGH THE WEEKEND. IT WILL FILTER
COOLER AIR INTO OUR AREA ON EASTERLY FLOW. SOME LINGERING SHOWERS
AND THUNDERSTORMS WILL AFFECT PORTIONS OF THE AREA THROUGH FRIDAY
MORNING. OTHERWISE DRY WEATHER IS IN STORE FOR MOST OF FRIDAY
THROUGH LATE SUNDAY. A COLD FRONT WILL APPROACH THE AREA BY SUNDAY
NIGHT AND BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LITTLE HAS CHANGED SINCE THE AFTERNOON. A LARGE AREA OF
STRATIFORM RAIN IS ACROSS NE PA AND NRN NJ WHICH IS SLOWLY MOVING
SE. CONVECTIVE SHOWERS CONTINUE DEVELOPING ALONG THE DEL BAY AND
ADJACENT TO THE WARM CHESAPEAKE BAY. DOESN'T LOOK LIKE THE RAINS
WILL DECREASE ANY TIME SOON...SO HAVE UPPED THE POPS BACK TO
LIKELY FOR THE EARLY OVERNIGHT. TEMPS/DEW POINTS AND WINDS ONLY
NEEDED MINOR CHANGES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
WILL START THE SHORT TERM PERIOD WITH SOME LINGERING SCHC POPS IN
THE MORNING, THEN HIGH PRESSURE TO THE NE WILL BEING TO RIDGE SWWD
INTO THE REGION. AS THE HIGH BUILDS IN, PRECIP CHCS WILL COME TO
AN END AND MOT OF FRIDAY LOOKS GOOD WX WISE. WITH AN ELY FLOW AND
AN ABUNDANCE OF CLDS, BOTH THE MET AND MAV MOS KEEPS TEMPS BELOW
80 DEGREES IN MANY AREAS. IF KPHL DOES NOT HIT 80 DEGREES, IT WILL
BE THE FIRST TIME SINCE JUNE.
THE HIGH PRESSURE WILL KEEP THINGS DRY SATURDAY AND INTO MOST OF
SUNDAY. THEN, AS LOW PRESSURE SPINS ACROSS CNTRL CANADA, A CDFNT
WILL APPROACH FROM THE W ON SUNDAY. THIS FRONT WILL BRING AN
INCREASING CHC OF PRECIPITATION BY SUNDAY EVENING, FROM W TO E
ACRS THE AREA. TEMPS ACTUALLY LOOK TO BE SLIGHTLY BELOW NRML THRU
THE PD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AT THE UPPER LEVELS, IT APPEARS AS THOUGH THE AXIS OF A LONG WAVE
TROUGH WILL SET UP OVER THE GREAT LAKES FROM SUNDAY NIGHT THROUGH
THURSDAY KEEPING OUR REGION IN AN UNSETTLED PATTERN.
AT THE SURFACE, A WEAK COLD FRONT FROM THE NORTHWEST IS FORECAST
TO ARRIVE ON TUESDAY. WITHOUT MUCH OF A PUSH BEHIND THE BOUNDARY,
IT SEEMS AS THOUGH IT MAY STALL AND DISSIPATE OVER OUR REGION.
ANOTHER FRONT IS EXPECTED TO ARRIVE ON THURSDAY.
WHILE IT SHOULD REMAIN HUMID DURING THE PERIOD, WE ARE NOT
ANTICIPATING ANY EXCESSIVE HEAT EVENTS. DAYTIME HIGH TEMPERATURES
SHOULD BE MAINLY IN THE 80S.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
AN EASTERLY FLOW IS EXPECTED THROUGH THE TAF PERIOD.
AT 0100Z, CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES.
THE AREA OF RAIN SHOWERS COVERING MUCH OF NORTHERN NEW JERSEY AND
EASTERN PENNSYLVANIA SHOULD BE SLOW TO MOVE OVERNIGHT. HOWEVER, IT
IS EXPECTED TO WEAKEN A BIT. WE HAVE MENTIONED NO PRECIPITATION IN
THE TAFS FOR KACY AND KMIV, AND WE HAVE MAINTAINED SHOWERS FOR
TONIGHT AT OUR REMAINING SIX TAF SITES.
WITH THE ONSHORE FLOW, IT IS A LOW CONFIDENCE CEILING FORECAST
FOR OVERNIGHT INTO FRIDAY MORNING. FOR NOW, WE HAVE INDICATED MVFR
CEILINGS DEVELOPING AT ALL OF OUR TAF SITES BY LATE TONIGHT. WITH
WIND SPEEDS EXPECTED TO BE IN THE 6 TO 12 KNOT RANGE WE HAVE NOT
INDICATED VISIBILITY RESTRICTIONS OUTSIDE OF ANY SHOWER ACTIVITY.
FOR FRIDAY, MOST OF THE PRECIPITATION SHOULD BE PUSHED TO OUR
WEST. WE HAVE INDICATED THAT CONDITIONS ARE ANTICIPATED TO IMPROVE
INTO THE VFR RANGE BY LATE MORNING.
OUTLOOK...
HIGH PRESSURE TO OUR NORTHEAST SHOULD BRING MAINLY DRY WEATHER
AND VFR CONDITIONS FOR THE WEEKEND. A FRONTAL BOUNDARY APPROACHING
FROM THE NORTHWEST MAY BRING SOME SHOWERS AND THUNDERSTORMS FOR
THE EARLY PART OF THE NEW WEEK.
&&
.MARINE...
ALL MODELS SHOW THE SURFACE HIGH TO THE NORTH CONTINUING TO
STRENGTHEN WITH THE BEST GRADIENT BETWEEN 0600 UTC AND 1200 UTC
FRIDAY. THE GRADIENT APPEARS TO SUPPORT SMALL CRAFT ADVISORY
GUSTS...AND SUSTAINED WINDS COULD APPROACH 20 KNOTS ON THE OCEAN
WATERS DURING THE PERIOD.
BEING THAT CONDITIONS STARTED TO NUDGE THE SMALL CRAFT ADVISORY
CRITERIA BY 900 PM, WE DECIDED TO START THE ADVISORY AND EXTEND IT
TO INCLUDE LOWER DELAWARE BAY.
THE GRADIENT SHOULD START BACKING OFF FRIDAY AFTERNOON...AND WIND
GUSTS SHOULD DROP BELOW 25 KNOTS BY FRIDAY EVENING. HOWEVER...ONCE
THE EASTERLY SWELL DEVELOPS...IT WILL TAKE A WHILE TO SORT ITSELF
OUT. WHILE THE WIND SPEED BACKS OFF...THE FETCH LENGTH REMAINS
ABOUT THE SAME...SO SMALL CRAFT SEAS COULD LAST INTO THE
WEEKEND...BEFORE FINALLY BACKING OFF SUNDAY OR MONDAY.
&&
.TIDES/COASTAL FLOODING...
TIDES CONTINUE TO RUN ABOUT THREE-QUARTERS OF A FOOT ABOVE PREDICTED.
MOST LOCATIONS CAME UP JUST SHORT OF MINOR TIDAL FLOODING WITH
THE LATEST TIDE CYCLE. HOWEVER...TIDE DEPARTURES AROUND THREE-
QUARTERS OF A FOOT...BASED ON THE ONSHORE FLOW...WOULD RESULT IN
MINOR TIDAL FLOODING AGAIN FOR THE LATE EVENING HIGH TIDE CYCLE.
LOCAL GUIDANCE IS A BIT HIGHER THAN THE EXTRATROPICAL STORM SURGE
OUTPUT...BUT EITHER WOULD PUSH MOST PLACES TO OR JUST ABOVE THE
MINOR TIDAL FLOODING BENCHMARK.
SINCE THE BEST GRADIENT OCCURS LATE TONIGHT AND FRIDAY MORNING...THE
FRIDAY MORNING/EARLY AFTERNOON TIDE CYCLE APPEARS TO IN LINE FOR
MORE IN THE WAY OF MINOR TIDAL FLOODING. AS MIGHT BE EXPECTED WITH
THE CONTINUED ONSHORE FLOW...THE EXTRATROPICAL STORM SURGE OUTPUT IS
HIGHER FOR THIS TIDE FOR MOST PLACE. THUS...WILL EXTEND THE COASTAL
FLOOD ADVISORY TO COVER THIS TIDE CYCLE AS WELL.
&&
.RIP CURRENTS...
WOULD EXPECT THE RIP CURRENT THREAT TO INCREASE TONIGHT INTO FRIDAY
AS THE EAST NORTHEAST GRADIENT INCREASES...AND SEAS BUILD. THIS
COULD RESULT IN A MODERATE RIP CURRENT THREAT FOR FRIDAY AND
POSSIBLY EVEN SATURDAY...AS WINDS DROP OFF BUT THE EASTERLY SWELL
CONTINUES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT FRIDAY FOR NJZ012>014-
016-020>027.
DE...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT FRIDAY FOR DEZ001>004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ431.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG/O'HARA
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...IOVINO
MARINE...HAYES/IOVINO
TIDES/COASTAL FLOODING...HAYES
RIP CURRENTS...HAYESHazardous weather outlook, Aug 12, 9:05 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 905 PM EDT THU AUG 12 2010 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 067>071-132100- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 905 PM EDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-NJZ012>014-016-020>027-132100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 905 PM EDT THU AUG 12 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-132100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 905 PM EDT THU AUG 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-132100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 905 PM EDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-132100- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 905 PM EDT THU AUG 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT THU AUG 12 2010
MDZ012-015-019-130245-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
913 PM EDT THU AUG 12 2010
...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT KENT...
QUEEN ANNE'S AND TALBOT COUNTIES...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND SCATTERED THUNDERSTORMS...PRODUCING HEAVY
RAINFALL...OVER THE CHESAPEAKE BAY ABOUT 20 MILES SOUTHEAST OF
BALTIMORE...MOVING SOUTH AT 25 MPH.
THESE SHOWERS WILL BE NEAR STEVENSVILLE AROUND 920 PM...STEVENSVILLE
SOUTH...CHESTER AROUND 925 PM...GRASONVILLE AROUND 930
PM...COPPERVILLE AROUND 950 PM...TALBOT AROUND 955 PM AND ST.
MICHAELS AROUND 1000 PM.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3873 7625 3866 7635 3874 7635 3876 7640
3877 7640 3875 7635 3887 7626 3882 7621
3883 7620 3894 7624 3890 7624 3893 7628
3884 7638 3885 7639 3905 7631 3900 7627
3898 7620 3863 7614
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:52 AM EDT | Coastal Flood Statement | PHI | Burlington, Camden, Gloucester | 18 hr |
| Aug 13, 2:54 PM EDT | Coastal Flood Statement | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 16 hr |
| Aug 12, 9:08 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in Maryland, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.